Proceedings of the Japan Academy, Series A, Mathematical Sciences

Surfaces carrying no singular functions

Mitsuru Nakai, Shigeo Segawa, and Toshimasa Tada

Full-text: Open access

Abstract

From a finite number of Riemann surfaces $W_j\ (j\in J:=\{ 1,2,\cdots ,m\} )$ we form two kinds of Riemann surfaces, one of which is a united surface ${\bigcup {\times}}_{j \in J}W_j$ and the other is simply a bunched surface $\bigcup _{j \in J} W_j$. We compare the space $H( {\bigcup {\times}} _{j \in J}W_j)$ of harmonic functions on $ {\bigcup {\times}}_{j \in J}W_j$ and the space $H(\bigcup _{j \in J}W_j)$ of harmonic functions on $\bigcup _{j \in J}W_j$ and show that these are canonically isomorphic, i.e. $$ H\Bigl ({\bigcup {\times}}_{j \in J}W_j\Bigr )\cong H\Bigl ({\bigcup }_{j \in J}W_j\Bigr ) $$ in the sense that there is a bijective mapping $t$ of the former space onto the latter space such that $t$ is linearly isomorphic, $t$ preserves orders, i.e. $tu\geqq 0$ if and only if $u\geqq 0$, and $t$ fixes the real number field ${\bf R}$, i.e. $t\lambda =\lambda $ for every $\lambda \in {\bf R}$, under the standing assumption that all the $W_j$ are hyperbolic. The result is then applied to give a sufficient condition better than our former one for an afforested surface to belong to the class ${\cal O}_s$ of hyperbolic Riemann surfaces carrying no nonzero singular harmonic functions when its plantation and trees on it are all in ${\cal O}_s$.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 85, Number 10 (2009), 163-166.

Dates
First available in Project Euclid: 2 December 2009

Permanent link to this document
https://projecteuclid.org/euclid.pja/1259763077

Digital Object Identifier
doi:10.3792/pjaa.85.163

Mathematical Reviews number (MathSciNet)
MR2591361

Zentralblatt MATH identifier
1193.30058

Subjects
Primary: 30F20: Classification theory of Riemann surfaces
Secondary: 30F15: Harmonic functions on Riemann surfaces 30F25: Ideal boundary theory

Keywords
Afforested surface hyperbolic parabolic Parreau decomposition quasibounded singular

Citation

Nakai, Mitsuru; Segawa, Shigeo; Tada, Toshimasa. Surfaces carrying no singular functions. Proc. Japan Acad. Ser. A Math. Sci. 85 (2009), no. 10, 163--166. doi:10.3792/pjaa.85.163. https://projecteuclid.org/euclid.pja/1259763077


Export citation

References

  • C. Constantinescu and A. Cornea, Ideale Ränder Riemannscher Flächen, Ergebnisse der Mathematik und ihre Grenzgebiete, Band 32, Springer, Berlin, 1963.
  • F.-Y. Maeda, Dirichlet integrals on harmonic spaces, Lecture Notes in Math., 803, Springer, Berlin, 1980.
  • H. Masaoka and S. Segawa, On several classes of harmonic functions on a hyperbolic Riemann surface, in Complex analysis and its applications, 289–294, Osaka Munic. Univ. Press, Osaka, 2008.
  • M. Nakai and S. Segawa, Types of afforested surfaces, Kodai Math. J. 32 (2009), no. 1, 109–116.
  • M. Nakai and S. Segawa, Existence of singular harmonic functions, Kodai Math. J. (to appear).
  • M. Nakai and T. Tada, Monotoneity and homogeneity of Picard dimensions for signed radial densities, Hokkaido Math. J. 26 (1997), no. 2, 253–296.
  • B. Rodin and L. Sario, Principal functions, University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J., 1968.
  • L. Sario and M. Nakai, Classification theory of Riemann surfaces, Grundlehren der Mathematischen Wissenschaften in Einzeldarstellungen, Band 164, Springer, New York, 1970.